Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 44, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 16, 2011, 5:02 PM EDT for Franklin County, Wake County, North Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2011, 5:02 PM EDT (21:02 UTC)
- Expired
- Apr 16, 2011, 6:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 39 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 12:02 PM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 605 m²/s²
- 0-3 km storm-relative helicity
- 909 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621
WUUS52 KRAH 162102
SVRRAH
NCC069-183-162200-
/O.NEW.KRAH.SV.W.0044.110416T2102Z-110416T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT SAT APR 16 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAKE COUNTY IN CENTRAL NORTH CAROLINA
FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 600 PM EDT
* AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
GARNER TO CARY AND NEAR ROLESVILLE AND LOUISBURG...MOVING
NORTHEAST AT 70 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NEW HOPE...KNIGHTDALE...
WENDELL...WAKE FOREST...
PILOT...YOUNGSVILLE...
BUNN...FRANKLINTON...
LOUISBURG...
INGLESIDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3624 7814 3621 7810 3620 7801 3580 7828
3570 7848 3555 7867 3576 7894 3585 7891
3586 7883 3592 7881 3593 7874 3597 7871
3603 7872 3606 7868 3601 7855 3617 7850
3616 7841 3622 7838 3623 7835 3626 7831
TIME...MOT...LOC 2101Z 219DEG 61KT 3564 7860 3583 7880
$$
JO2 follow-up statements
470
WWUS52 KRAH 162127
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT SAT APR 16 2011
NCC069-183-162200-
/O.CON.KRAH.SV.W.0044.000000T0000Z-110416T2200Z/
WAKE NC-FRANKLIN NC-
527 PM EDT SAT APR 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR FRANKLIN AND WAKE COUNTIES...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ROLESVILLE. ANOTHER SEVERE STORMS WAS DEVELOPING JUST SOUTH OF THE
RALEIGH-DURHAM INTERNATIONAL AIRPORT. STORMS WERE MOVING NORTHEAST
AT 70 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... INGLESIDE...
CENTERVILLE AND THE RALEIGH-DURHAM INTERNATIONAL AIRPORT.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3624 7814 3621 7810 3620 7801 3580 7828
3570 7848 3555 7867 3576 7894 3585 7891
3586 7883 3592 7881 3593 7874 3597 7871
3603 7872 3606 7868 3601 7855 3617 7850
3616 7841 3622 7838 3623 7835 3626 7831
TIME...MOT...LOC 2125Z 222DEG 62KT 3602 7832
$$
JO808
WWUS52 KRAH 162156
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT SAT APR 16 2011
NCC069-183-162206-
/O.EXP.KRAH.SV.W.0044.000000T0000Z-110416T2200Z/
WAKE NC-FRANKLIN NC-
556 PM EDT SAT APR 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN AND WAKE COUNTIES
EXPIRES AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3624 7814 3621 7810 3620 7801 3580 7828
3570 7848 3555 7867 3576 7894 3585 7891
3586 7883 3592 7881 3593 7874 3597 7871
3603 7872 3606 7868 3601 7855 3617 7850
3616 7841 3622 7838 3623 7835 3626 7831
TIME...MOT...LOC 2156Z 222DEG 62KT 3641 7787
$$
JOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 12:52 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Apr 16, 12:52 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1252 PM EDT SAT APR 16 2011
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL CROSS OUR REGION TODAY....THEN
MOVE OFFSHORE THIS EVENING. HIGH PRESSURE WILL FOLLOW FOR TONIGHT
THROUGH SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM SATURDAY...
SEVERE WEATHER OUTBREAK WITH A HIGH RISK FOR SEVERE STORMS
SATURDAY...
A 16Z RAOB HAS BEEN SCHEDULED FOR KGSO. THE GARNER NOAA WEATHER
RADIO IS OFF THE AIR DUE TO PHONE LINE PROBLEMS. TECHNICIANS ARE
WORKING ON THE PROBLEM.
LOOKING OVER RECENT TRENDS AND 12Z SOUNDINGS EVERYTHING REMAINS
PRIMED FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK ACROSS CENTRAL NC
FROM NOON THROUGH 7 PM TODAY. SATELLITE IMAGERY ALONG WITH LIGHTNING
DATA SHOW A BAND OF DEVELOPING STORMS ALREADY STARTING TO ORGANIZE
THEMSELVES EAST OF THE MOUNTAINS. THIS IS OCCURRING IN A REGION
JUST AHEAD OF THE MID LEVEL DRY AIR WHERE MID LEVEL LAPSE RATES ARE
BEST. BEST SURFACE BASED AND MIXED LAYER CAPE IS STILL OVER SC THIS
MORNING...BUT WITH TEMPS WARMING INTO THE MID 70S AND DEWPOINTS INTO
THE LOWER 60S THIS HIGHER INSTABILITY AIR WILL ADVECT NORTH INTO
CENTRAL NC. LOW LCLS AND HIGH SHEAR FROM THE LOW TO MID LEVELS IS
ALREADY IN PLACE. AS THE INSTABILITY INCREASES AND THE DYNAMICS AND
UPDRAFT VELOCITIES INCREASE AS THE UPPER LOW APPROACHES FROM THE
WEST THE DANGER OF SEVERE WEATHER WILL INCREASE GREATLY.
THE COMBINATION OF ATMOSPHERIC VARIABLES WILL LIKELY RESULT IN
SUPERCELLS DEVELOPING THIS AFTERNOON AHEAD OF A QLCS SQUALL LINE ALL
CAPABLE OF PRODUCING TORNADOES...DAMAGING WINDS IN EXCESS OF 60 MPH
AND LARGE HAIL. TIMING OF THE MOST SIGNIFICANT SEVERE THREAT IN THE
TRIAD IS FROM NOON THROUGH 3 PM...THE TRIANGLE FROM 1 PM THROUGH 5
PM...THE I-95 CORRIDOR AND THE COASTAL PLAIN FROM 2 PM THROUGH 7 PM.
FLOOD THREAT LOOKS MINIMAL AS SOILS HAVE HAD TIME TO DRY FROM THE
LAST SIGNIFICANT RAINS AND TRAINING OF STORMS IS NOT LIKELY. BRIEF
HEAVY RAINS WILL HOWEVER CAUSE AT LEAST SOME PONDING OF WATER IN
MORE URBAN LOCATIONS AND LOW LYING AREAS.
SHOWERS ENDING IN THE EAST THIS EVENING AS THE FRONT EXITS TO THE
EAST. CLEARING BEHIND THE FRONT OF CLOUDS AND MUCH OF THE NIGHT
SHOULD BE CLEAR.
HIGH TEMPERATURES MID 60S IN THE TRIAD TO MID 70S IN THE TRIANGLE
SOUTH AND EAST WITH LOW TEMPERATURES MID 40S TO LOWER 50S.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 1230 PM SATURDAY...
SURFACE HIGH PRESSURE WILL BE IN CONTROL OF THE WEATHER ACROSS
CENTRAL NC THROUGH THE SHORT TERM AS IT PROGRESSES FAIRLY QUICKLY
EASTWARD ACROSS THE SOUTHEASTERN US. THIS WILL RESULT IN FAIR
WEATHER AND THEN AS RETURN FLOW SETS BY SUNDAY AFTERNOON...A WARMING
TREND THROUGH THE PERIOD. THICKNESS VALUES WILL REBOUND TO NEAR
1380M BY MONDAY AFTERNOON WHICH SHOULD TRANSLATE TO HIGH TEMPS IN
THE MID/UPPER 70S TO NEAR 80 DEGREES (A GOOD FIVE DEGREES WARMER
THAN WHAT IS EXPECTED ON SUNDAY). OVERNIGHT LOWS WILL ALSO BE ON A
MODERATING TREND...WITH UPPER 40S TO NEAR 50 DEGREES EXPECTED SUNDAY
NIGHT AND MID 50S EXPECTED BY MONDAY NIGHT.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 1245 PM SATURDAY...
DURING THE BEGINNING OF THE LONG TERM PERIOD...THE SUBTROPICAL RIDGE
IS PROGGED TO STRENGTHEN OVER THE SOUTHWESTERN ATLANTIC AND THE
SOUTHEASTERN US. THIS FEATURE IS EXPECTED TO PUSH THE NEXT STORM
SYSTEM MOVING OUT OF THE PLAINS NEXT WEEK NORTH OF THE FORECAST AREA
AS IT TRACKS INTO THE UPPER GREAT LAKES REGION. THEREFORE THE
TRAILING FRONTAL ZONE AND ASSOCIATED PRECIP IS EXPECTED TO INITIALLY
REMAIN NORTH OF THE REGION THROUGH AT LEAST WEDNESDAY...RESULTING IN
DRY CONDITIONS AND A CONTINUED WARMING TREND. HIGH TEMPS ARE
EXPECTED TO RISE FROM THE LOW/MID 80S ON TUESDAY TO THE MID/UPPER
80S BY WEDNESDAY. THE AFOREMENTIONED SUBTROPICAL RIDGE IS THEN
PROGGED TO BECOME SUPPRESSED TO THE SOUTH WHICH SHOULD ALLOW THE
FRONTAL ZONE TO DRIFT SOUTHWARD INTO THE REGION THURSDAY INTO
FRIDAY. MODELS HAVE TRENDED TOWARDS A STRONGER SOUTHWARD PUSH OF
THIS FRONT WHICH SHOULD RESULT IN BETTER PRECIP CHANCES WEDNESDAY
INTO THURSDAY. WILL ALSO SHOW A SLIGHT CHANCE OF PRECIP FRIDAY INTO
SATURDAY AS THE FRONTAL BOUNDARY. SLIGHTLY COOLER TEMPS ARE ALSO
EXPECTED FOR THE END OF THE FORECAST PERIOD..
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
AS OF 755 AM SATURDAY...
WINDY CONDITIONS IN SOUTHEAST THEN SOUTHERLY FLOW WILL DEVELOP
TODAY...AHEAD OF A STRONG LOW PRESSURE SYSTEM THAT WILL CROSS OUR
REGION LATER THIS AFTERNOON. OTHERWISE...EXPECT CURRENT IFR-MVFR
CEILINGS (IN NUMEROUS SHOWERS) AT KINT/KGSO TO RISE TO AROUND 2000
FT THROUGH MIDDAY...WHILE GENERALLY LOW VFR OR HIGH MVFR CEILINGS
DEVELOP AT THE REMAINDER OF CENTRAL NC TAF SITES. SHOWERS AND
THUNDERSTORMS WILL BECOME MORE NUMEROUS WITH DAYTIME
HEATING/DESTABILIZATION AND THE APPROACH OF A VERY DYNAMIC STORM
SYSTEM FROM THE WEST BETWEEN 15-19Z. SHOWERS AND STORMS -- --
WITH DAMAGING WINDS...ISOLATED TORNADOES...AND LARGE HAIL -- WILL BE
MOST CONCENTRATED ALONG AND IMMEDIATELY AHEAD OF A COLD FRONT THAT
WILL CROSS CENTRAL NC THIS AFTERNOON. THE PROJECTED TIMING OF THE
MOST CONCENTRATED AND INTENSE STORMS WILL BE APPROXIMATELY BETWEEN
18-20Z AT KINT/KGSO...20-22Z AT KRDU/KFAY...AND 21-23Z AT KRWI.
DRY...VFR CONDITIONS WILL FOLLOW QUICKLY ON THE HEELS OF THE COLD
FRONT AND ASSOCIATED SHOWERS AND THUNDERSTORMS...AS HIGH PRESSURE
WILL BUILD INTO OUR REGION FROM THE WEST TONIGHT.
LOOKING AHEAD: THE HIGH PRESSURE RIDGE WILL CONTINUE TO EXTEND
ACROSS THE SOUTHEASTERN US AND MAINTAIN VFR CONDITIONS THROUGH THE
MIDDLE OF NEXT WEEK.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...MWS
NEAR TERM...JO
SHORT TERM...KRR
LONG TERM...KRR
AVIATION...MWSHazardous weather outlook, Apr 16, 3:21 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 321 PM EDT SAT APR 16 2011 NCZ007>011-024>028-040>043-075>078-085-086-088-089-171930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 321 PM EDT SAT APR 16 2011 ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THIS STORM SYSTEM WILL LIKELY RESULT IN SUPERCELLS ALONG WITH A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES...DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. THOSE WITH OUTDOOR PLANS AND ACTIVITIES THIS AFTERNOON AND EVENING SHOULD CONSIDER ALTERNATIVE PLANS. EVERYONE SHOULD CLOSELY STAY TUNED TO THE LATEST WEATHER CONDITIONS LISTENING FOR WATCHES AND WARNINGS. STORMS WILL BE MOVING IN EXCESS OF 55 MPH... ALLOWING LITTLE TIME TO REACT ONCE THE THREAT IS NEAR. TORNADO WINDS CAN DESTROY MOBILE HOMES...SEVERELY DAMAGE HOMES AND BUILDINGS... OVERTURN VEHICLES... AND COLLAPSE THE ROOFS OF STORES... GYMNASIUMS... AND CAFETERIAS. IF A TORNADO WARNING IS ISSUED OR A TORNADO IS MOVING TOWARDS YOUR AREA... ABANDON MOBILE HOMES AND SEEK SHELTER IN A STURDY BUILDING. KNOW WHERE THE SAFEST LOCATION IN ANY BUILDING YOU OCCUPY IS LOCATED. RESIDENTS OF MOBILE HOMES SHOULD CONSIDER ALTERNATES TO REMAINING HOME THIS AFTERNOON. IF YOU ARE INDOORS... TAKE SHELTER IN A BASEMENT. IF NO BASEMENT IS AVAILABLE... GO TO THE LOWEST FLOOR IN AN INTERIOR ROOM SUCH AS A CLOSET OR BATHROOM. STAY AWAY FROM DOORS... WINDOWS AND OUTSIDE WALLS. FLYING DEBRIS CAN EASILY PENETRATE EXTERIOR WALLS. PUT AS MANY WALLS BETWEEN YOU AND THE TORNADO AS YOU CAN. PROTECT YOURSELF FROM FLYING AND FALLING DEBRIS WITH PILLOWS OR BLANKETS. IF YOU ARE DRIVING AND A TORNADO THREATENS... SEEK SHELTER IN A STRONG BUILDING. DO NOT STOP UNDER OVERPASSES. IF NO SHELTER IS AVAILABLE... AS A LAST RESORT ABANDON THE VEHICLE AND LIE FLAT IN A LOW LYING AREA OR DITCH. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ021>023-038-039-073-074-083-084-171930- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- RICHMOND- 321 PM EDT SAT APR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 16, 4:48 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
448 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL BENSON 35.38N 78.55W
04/16/2011 M2.00 INCH JOHNSTON NC TRAINED SPOTTER
&&
EVENT NUMBER RAH1100462
KRRLocal storm report, Apr 16, 4:49 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TORNADO SMITHFIELD 35.51N 78.34W
04/16/2011 JOHNSTON NC TRAINED SPOTTER
TORNADO ON GROUND IN SMITHFIELD. DEBRIS BEING REPORED
NEAR THE HOSPITAL.
&&
EVENT NUMBER RAH1100463
JOLocal storm report, Apr 16, 4:54 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
454 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO 2 E HOLLY SPRINGS 35.66N 78.80W
04/16/2011 WAKE NC TRAINED SPOTTER
25 TREES DOWN. 18-20 INCHES IN DIAMETER. OTHER TREES
BROKEN IN HALF. STRUCTURAL DAMAGE TO HOUSES.
&&
EVENT NUMBER RAH1100464
GIHLocal storm report, Apr 16, 4:59 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
459 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL SELMA 35.54N 78.29W
04/16/2011 M1.75 INCH JOHNSTON NC TRAINED SPOTTER
GOLFBALL SIZE HAIL AT BUFFALO RD AND OLD BEULAH RD.
LASTED 5 MIN.
&&
EVENT NUMBER RAH1100465
GIHLocal storm report, Apr 16, 5:00 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TORNADO 2 S ROSEBORO 34.92N 78.51W
04/16/2011 SAMPSON NC FIRE DEPT/RESCUE
MOBILE HOME COLLAPSED ON HWY 242... 2 MILES SOUTH OF
ROSEBORO. OTHER REPORTS OF TREES DOWN.
&&
EVENT NUMBER RAH1100466
KRRLocal storm report, Apr 16, 5:01 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG 2 E RALEIGH 35.81N 78.61W
04/16/2011 WAKE NC PUBLIC
TRUCK OVERTURNED... TREES IN ROAD... ROOF OFF BUILDING
AT YONKERS ROAD
&&
EVENT NUMBER RAH1100467
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:44 AM EDT | Special Weather Statement | RAH | Anson, Davidson, Guilford, Montgomery, Moore, Randolph and 1 more | 61 min |
| Apr 16, 12:17 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 43 min |
| Apr 16, 12:26 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 64 min |
| Apr 16, 12:43 PM EDT | Tornado Warning | RAH | Davidson | 47 min |
| Apr 16, 12:45 PM EDT | Special Weather Statement | RAH | Harnett, Hoke, Lee, Moore, Richmond, Scotland | 60 min |
| Apr 16, 1:03 PM EDT | Tornado Warning | RAH | Anson, Stanly | 27 min |
| Apr 16, 1:07 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 53 min |
| Apr 16, 1:08 PM EDT | Tornado Warning | RAH | Hoke, Scotland | 37 min |
| Apr 16, 1:22 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 53 min |
| Apr 16, 1:26 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee, Moore | 28 min |
| Apr 16, 1:39 PM EDT | Tornado Warning | RAH | Randolph | 21 min |
| Apr 16, 1:42 PM EDT | Areal Flood Advisory | RAH | Guilford, Randolph | 3 hr |
| Apr 16, 1:43 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 62 min |
| Apr 16, 1:46 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 59 min |
| Apr 16, 2:02 PM EDT | Tornado Warning | RAH | Alamance | 18 min |
| Apr 16, 2:05 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Guilford, Randolph | 55 min |
| Apr 16, 2:14 PM EDT | Areal Flood Advisory | RAH | Alamance | 3 hr |
| Apr 16, 2:16 PM EDT | Tornado Warning | RAH | Alamance | 29 min |
| Apr 16, 2:17 PM EDT | Severe Thunderstorm Warning | RAH | Orange, Person | 58 min |
| Apr 16, 2:25 PM EDT | Tornado Warning | RAH | Orange | 35 min |
| Apr 16, 2:34 PM EDT | Tornado Warning | RAH | Person | 22 min |
| Apr 16, 2:36 PM EDT | Tornado Warning | RAH | Person | 24 min |
| Apr 16, 2:43 PM EDT | Tornado Warning | RAH | Chatham, Lee, Moore | 47 min |
| Apr 16, 2:44 PM EDT | Areal Flood Advisory | RAH | Durham, Granville, Orange, Person | 2 hr |
| Apr 16, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Richmond, Scotland | 41 min |
| Apr 16, 3:02 PM EDT | Tornado Warning | RAH | Hoke, Scotland | 43 min |
| Apr 16, 3:05 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Person, Wake | 40 min |
| Apr 16, 3:06 PM EDT | Flash Flood Warning | RAH | Guilford | 110 min |
| Apr 16, 3:12 PM EDT | Tornado Warning | RAH | Chatham, Durham, Harnett, Lee, Wake | 48 min |
| Apr 16, 3:25 PM EDT | Tornado Warning | RAH | Granville, Vance | 50 min |
| Apr 16, 3:26 PM EDT | Tornado Warning | RAH | Cumberland, Hoke | 49 min |
| Apr 16, 3:38 PM EDT | Areal Flood Advisory | RAH | Cumberland, Edgecombe, Franklin, Granville, Halifax, Harnett and 11 more | 3 hr |
| Apr 16, 3:38 PM EDT | Tornado Warning | RAH | Franklin, Nash, Wake | 37 min |
| Apr 16, 3:42 PM EDT | Tornado Warning | RAH | Cumberland, Sampson | 48 min |
| Apr 16, 3:53 PM EDT | Tornado Warning | RAH | Cumberland, Harnett, Sampson | 37 min |
| Apr 16, 3:57 PM EDT | Tornado Warning | RAH | Franklin, Granville, Vance, Warren | 48 min |
| Apr 16, 3:59 PM EDT | Tornado Warning | RAH | Franklin, Granville, Johnston, Nash, Vance, Wake | 46 min |
| Apr 16, 4:15 PM EDT | Tornado Warning | RAH | Harnett, Johnston, Sampson | 45 min |
| Apr 16, 4:25 PM EDT | Tornado Warning | RAH | Franklin, Halifax, Nash, Warren | 50 min |
| Apr 16, 4:29 PM EDT | Tornado Warning | RAH | Cumberland, Sampson | 31 min |
| Apr 16, 4:53 PM EDT | Tornado Warning | RAH | Johnston, Nash, Wilson | 52 min |
| Apr 16, 4:59 PM EDT | Tornado Warning | RAH | Sampson, Wayne | 46 min |
| Apr 16, 5:12 PM EDT | Tornado Warning | RAH | Halifax | 18 min |
| Apr 16, 5:23 PM EDT | Tornado Warning | RAH | Sampson | 41 min |
| Apr 16, 5:25 PM EDT | Tornado Warning | RAH | Edgecombe, Nash, Wilson | 30 min |
| Apr 16, 5:30 PM EDT | Tornado Warning | RAH | Wayne | 14 min |
| Apr 16, 5:41 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Wilson | 34 min |
| Apr 16, 5:51 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 42 min |
| Apr 16, 5:51 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 24 min |
| Apr 16, 5:58 PM EDT | Tornado Warning | RAH | Wayne | 32 min |
| Apr 16, 6:08 PM EDT | Tornado Warning | RAH | Sampson | 17 min |
| Apr 16, 6:11 PM EDT | Severe Thunderstorm Warning | RAH | Sampson, Wayne | 20 min |
| Apr 16, 6:20 PM EDT | Tornado Warning | RAH | Wayne | 10 min |
| Apr 16, 7:43 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Sampson, Wayne, Wilson | 47 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.